MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX30MM NO TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX30MM NO TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF1030
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00110 and 1226348-2021-00014.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a stent assist coil embolization of a wide neck of the basilar artery, a prowler select plus microcatheter (product/lot number unknown) was delivered to the left posterior cerebral artery (pca) from a 5f envoy guiding catheter.A 23mm enterprise stent was used for implantation, but the length was not enough to cover the neck.Therefore, it was replaced with a 4mmx30mm enterprise2 no tip stent (enc403000, 5711194).It was attempted to be implanted from the prowler select plus (psp) but there was a resistance felt to deploy at the catheter.The complaint stent delivery system was removed from the patient.The microcatheter was replaced with a sl10, stryker microcatheter (mc) and a neuroform atlas stent, stryker was used.The procedure continued.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that continuous flush on the microcatheter was maintained.No excessive force was applied to the device.There was no prolongation in the procedure due to the event.Section e1: initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent assist coil embolization of a wide neck of the basilar artery, a prowler select plus microcatheter (product/lot number unknown) was delivered to the left posterior cerebral artery (pca) from a 5f envoy guiding catheter.A 23mm enterprise stent was used for implantation, but the length was not enough to cover the neck.Therefore, it was replaced with a 4mmx30mm enterprise2 no tip stent (enc403000, 5711194).It was attempted to be implanted from the prowler select plus (psp) but there was a resistance felt to deploy at the catheter.The complaint stent delivery system was removed from the patient.The microcatheter was replaced with a sl10, stryker microcatheter (mc) and a neuroform atlas stent, stryker was used.The procedure continued.Additional information received indicated that continuous flush on the microcatheter was maintained.No excessive force was applied to the device.There was no prolongation in the procedure due to the event.A non-sterile unit enterprise2 4mmx30mm no tip was received inside of a pouch.The device was inspected, and it was found in good normal conditions, no damages or anomalies were observed during the inspection.During the functional analysis, a lab sample microcatheter was flushed using a lab sample syringe and after that, the received enterprise2 4mmx30mm no tip was introduced into the lab sample micro-catheter and it was advance inside it, no resistance/friction was felt during the advancement.Also, no problem was observed during the deployment process.Lake region medical did review the device history records relative to the manufacturing, inspecting, and packaging of lot 5711194.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The reported customer complaint of ¿delivery wire - resistance/friction with loss of mc cerebral target position¿ could not be confirmed as the functional test on the enterprise2 4mmx30mm no tip was performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Neither the device history record review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) do contain the following caution: if resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
ENTERPRISE2 4MMX30MM NO TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11445287
Report Number3008114965-2021-00110
Device Sequence Number14357055
Product Code NJE
UDI-Device Identifier10878528009655
UDI-Public10878528009655
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number641CF1030
Device Catalogue NumberENC403000
Device Lot Number5711194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F ENVOY GUIDING CATHETER; UNKPROWLERSELECT